Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 28, 2014, 1:54 PM MDT for Fremont County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2014, 1:54 PM MDT (19:54 UTC)
- Expired
- May 28, 2014, 3:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4088 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:45 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 28, 11:45 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1145 AM MDT WED MAY 28 2014 .SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT AFTER A COUPLE OF SEVERE THUNDERSTORMS THIS EVENING ALL IS QUIET ON THE RADAR FRONT EARLY THIS WEDNESDAY MORNING. THERE WILL BE TWO MAIN STORIES WITH THE WEATHER TODAY. THE FIRST WILL BE WITH THE TEMPERATURES AS TO QUOTE FORMER EAGLE GLENN FRY FROM THE CLASSIC 1980S MOVIE BEVERLY HILLS COP...THE HEAT IS ON...CUE THE SAXOPHONE. ANYWAY...WITH SOUTHWEST WINDS INCREASING TODAY ACROSS MUCH OF THE AREA AS WELL AS RISING THICKNESSES MANY AREAS COULD SEE THE FIRST 90 DEGREE READING OF THE YEAR AIDED BY DOWNSLOPING FROM THE SOUTHWESTERLY WINDS. THE OTHER STORY WILL BE THE POTENTIAL FOR THUNDERSTORMS. AT THIS TIME...COVERAGE LOOKS TO BE LESS AS CAPE AND LIFTED INDEX VALUES ARE MUCH LESS THAN YESTERDAY...ESPECIALLY ON THE GFS AS THE BEST FORCING MOVES INTO MONTANA AND NORTH DAKOTA. HOWEVER...THERE SHOULD BE ENOUGH INSTABILITY FOR AT LEAST SOME ISOLATED CONVECTION. AND...WITH THE VERY DRY SURFACE AIR AND THE SOUNDINGS SHOWING THE INVERTED V SIGNATURE ANY THUNDERSTORMS OF EVEN SHOWERS COULD HAVE SOME VERY STRONG WIND GUSTS. MOST SHOWERS SHOULD END TONIGHT. THINGS GET A BIT MORE COMPLICATED AS WE HEAD INTO THURSDAY. A COLD FRONT OVER MONTANA LOOKS TO SLIP A BIT FURTHER TO THE SOUTH. HOWEVER...HOW FAR SOUTH IT GETS IS STILL IN QUESTION WITH THE NAM CONTINUING TO PUSH THE FRONT DOWN TO THE CONTINENTAL DIVIDE AND THE GFS HANGING IT FURTHER NORTH. THIS WILL MAKE TEMPERATURES TRICKY AS WELL. IT SHOULD BE A SOMEWHAT COOLER DAY HOWEVER WITH MORE CLOUD COVER. AS FOR THE BEST CHANCE OF CONVECTION...AGAIN THIS DEPENDS ON WHERE THE FRONT ENDS UP AND WITH THE UNCERTAINTY WE LEFT CONTINUITY ALONE FOR THE MOST PART. THE MOST ACTIVE DAY OF THE NEXT THREE STILL LOOKS TO BE FRIDAY AS THE FRONT SAGS FURTHER TO THE SOUTH. BOTH THE NAM AND GFS ARE SHOWING DEEPER MOISTURE SPREADING INTO THE AREA. THE GFS SHOWS PRECIPITABLE WATER VALUES CLIMBING TO OVER 1 INCH IN SOME OF THE NORTHERN AND EASTERN PORTIONS OF THE COUNTY WARNING AREA. THE NAM IS A BIT DRIER BUT STILL HAS DECENT MOISTURE ACROSS THE AREA. INSTABILITY ALSO INCREASES WITH CAPE VALUES RISING TO OVER 1000 J/KG ACROSS MUCH OF THE AREA ON FRIDAY AFTERNOON. ONCE AGAIN...CONTINUITY LOOKED REASONABLE SO FEW CHANGES WERE MADE. .LONG TERM...SATURDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS ON TAP THIS WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LOW/TROUGH IMPACTS THE COWBOY STATE. POSSIBILITY FOR SEVERE WEATHER...AND HEAVY RAINFALL ON ALREADY HIGH RUNNING RIVERS AND CREEKS WILL BE THE MAIN HAZARDS...WITH THE GREATEST LIKELIHOOD OF THESE CONDITIONS OVER THE NORTH. ON SATURDAY...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH AN UPPER LOW OVER NORTH CENTRAL CALIFORNIA. AT THE SURFACE...A WEAK FRONTAL BOUNDARY IS EXPECTED TO BE EAST OF THE DIVIDE. DISTURBANCES IN THE SOUTHWEST FLOW AHEAD OF THIS UPPER LOW WILL INTERACT WITH A MOIST AND UNSTABLE...ESPECIALLY ALONG AND NORTH OF THE SURFACE BOUNDARY TO PRODUCE AT LEAST SCATTERED CONVECTION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY NORTH OF THE FRONTAL BOUNDARY...BUT CANNOT BE DISCOUNTED ANYWHERE. ON SUNDAY...THE UPPER LOW IS EXPECTED TO OPEN UP A BIT AND BECOME SLIGHTLY NEGATIVELY TILTED AS IT PUSHES INTO THE NORTHERN/CENTRAL INTERMOUNTAIN WEST. AT THE MOMENT...MODELS ARE SHOWING A WEAK QUASI-STATIONARY BOUNDARY EAST OF THE DIVIDE WITH A WEAK EASTERLY UPSLOPE COMPONENT. THE MAIN PACIFIC COLD FRONT ASSOCIATED WITH THE TROUGH IS EXPECT TO SWEEP EAST ACROSS THE AREA LATE SUNDAY INTO SUNDAY NIGHT. THIS SET UP COULD EASILY LEAD TO ANOTHER DAY FOR STRONG TO SEVERE THUNDERSTORMS. THE MAIN CAVEAT IS THE 00Z GFS FOR THE SECOND NIGHT IN THE ROW...DRY SLOTS MUCH OF THE FORECAST AREA WHILE THE ECMWF DOES NOT. BY MONDAY...MEDIUM RANGE MODELS GENERALLY SHOW AN UPPER LOW REFORMING OVER THE NORTHERN ROCKIES/MONTANA AREA...WITH A GENERAL TROUGHINESS OVER THE WEST. THIS WILL CONTINUE TO RESULT IN THE POSSIBILITY OF INCLEMENT WEATHER WITH THE BEST CHANCE OF CONVECTION OVER THE NORTH. HOWEVER...THE PROBABILITIES OF STRONG/SEVERE CONVECTION SHOULD BE MUCH LESS WITH LESS SYNOPTIC FORCING AND A MORE STABLE ENVIRONMENT. CONVECTION REMAINS POSSIBLE TUESDAY...ALTHOUGH MAINLY ISOLATED WITH WEAK TRANSITORY RIDGING. ANOTHER TROUGH BRINGS A BETTER SHOT OF CONVECTION FOR WEDNESDAY IF TIMING AND SYNOPTIC FEATURES REMAIN AS PROGGED BY MODELS. TEMPERATURES IN THE EXTENDED WILL BE SEASONAL TO ABOVE AVERAGE...BUT NOT AS HOT AS WHAT OCCURS TODAY. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES INCREASING MID-LEVEL MOISTURE WILL BLOSSOM INTO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH THE MAIN HAZARD OF MICROBURST WIND GUSTS OF 50KT OR HIGHER. SFC SOUTH WIND AT 15-25KT BY AFTERNOON WILL GIVE WAY TO INCREASINGLY ERRATIC SHOWER AND THUNDERSTORM OUTFLOWS THROUGH THE AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY ALONG WITH THE GUSTY WIND WILL SUBSIDE SHORTLY AFTER SUNSET AT MOST LOCATIONS WITH ISOLATED SHOWERS LINGERING AFTER 06Z THURSDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON WITH MVFR AND LCL IFR CONDITIONS EXPECTED WITH THIS ACTIVITY ALONG WITH SOME MTN OBSCURATIONS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MID-LEVEL MOISTURE WILL BLOSSOM INTO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY EAST OF A KEMM-KJAC LINE. THE MAIN THREAT WILL BE MICROBURST WIND GUSTS NEAR 50KTS OR HIGHER. SFC SOUTHWEST WIND AT 15-25KT WILL PREVAIL BY EARLY AFTERNOON...WITH THESE WINDS BECOMING INCREASINGLY ERRATIC AS SHOWER AND THUNDERSTORM OUTFLOW BOUNDARIES BECOME DOMINANT. THUNDERSTORMS AND WINDS WILL DIMINISH AROUND SUNSET. A COLD FRONT WILL BRING SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS INTO THE NW...MAINLY VCNTY AND NORTH OF A KJAC-KDUB LINE 06Z-12Z THURSDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 18Z THU...MAINLY IN THE MTNS. && .HYDROLOGY... A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WARM TEMPERATURES ACROSS MUCH OF THE FORECAST AREA FOR THE NEXT COUPLE DAYS. TEMPERATURES WILL WARM TO THE LOW 90S FOR SOME PORTIONS OF THE STATE TODAY. THESE WARMER TEMPERATURES MAY RESULT IN EXCESSIVE SNOW MELT RELATED RUNOFF. THIS WILL POTENTIALLY INCREASE RIVER LEVELS ACROSS THE AREA...WITH SOME FLOODING EXPECTED. FLOOD WATCHES AND WARNINGS ARE CURRENTLY IN EFFECT FOR PORTIONS OF CENTRAL...NORTHWESTERN AND NORTHEASTERN WYOMING THROUGH FRIDAY MORNING. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR ADDITIONAL STATEMENTS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING WYZ001>003-006-008-016-017. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...AEM/LIPSON HYDROLOGY...HATTINGS
Hazardous weather outlook, May 28, 12:11 PM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1211 PM MDT WED MAY 28 2014 WYZ001>020-022>030-291100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1211 PM MDT WED MAY 28 2014 ...FLOOD WATCH THROUGH FRIDAY MORNING FOR THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER...THE BIG WIND RIVER...THE LAMAR RIVER... TENSLEEP CREEK AND THE MEDICINE LODGE CREEK. ...FLOOD WARNING THROUGH FRIDAY MORNING FOR THE WIND RIVER AND SOUTH FORK OF THE SHOSHONE RIVER AS WELL AS FOR SEVERAL CREEKS DRAINING OFF THE WEST SLOPE OF THE BIG HORN MOUNTAINS INTO THE ADJACENT LOWER ELEVATIONS OF SOUTHERN BIG HORN AND NORTHERN WASHAKIE COUNTIES.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING.. BREEZY TO WINDY CONDITIONS ALSO EXPECTED WITH INCREASED FIRE BEHAVIOR FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND CENTRAL PORTIONS OF THE FORECAST AREA. FLOODING EXPECTED FROM MOUNTAINS SNOW MELT. PLEASE SEE THE FLOOD WATCH AND WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THROUGH THE PERIOD...HIGH RUNNING RIVERS AND CREEKS WITH SOME OF THEM CAUSING MINOR FLOODING. THURSDAY...BREEZY TO WINDY AREAS AND STILL WARM ACROSS THE CENTRAL AND SOUTH. SLIGHTLY COOLER OVER THE NORTH AND WEST. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. FRIDAY THROUGH MONDAY...A CHANCE FOR THUNDERSTORMS EACH DAY... ESPECIALLY NORTH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND POSSIBLY SUNDAY. HEAVY RAINFALL FROM THUNDERSTORMS COULD CAUSE ADDITIONAL LOCALIZED FLOODING...ESPECIALLY IF HEAVY RAIN FALLS IN DRAINAGES WITH ALREADY HIGH RUNNING CREEKS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR STREAMS RUNNING NEAR BANKFULL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 28, 12:32 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1232 PM MDT WED MAY 28 2014 WYZ019-282000- GREEN MOUNTAINS AND RATTLESNAKE RANGE- 1232 PM MDT WED MAY 28 2014 SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN WYOMING THIS AFTERNOON...MOVING TO THE NORTH NORTHEAST AT AROUND 40 MPH. THESE SHOWERS AND STORMS WILL PRODUCE LITTLE RAIN... OCCASIONAL LIGHTNING...AND VERY GUSTY ERRATIC WINDS TO 50 MPH. JB
Special weather statement, May 28, 1:05 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 105 PM MDT WED MAY 28 2014 WYZ019-026-028-030-281945- EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY- 105 PM MDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SWEETWATER COUNTY UNTIL 145 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STATE HWY 372 MILE MARKER 20...OR 24 MILES NORTHWEST OF GREEN RIVER...MOVING NORTHEAST AT 40 MPH. THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 28 MILE MARKER 100 AROUND 115 PM MDT. STATE HWY 28 MILE MARKER 110 AROUND 130 PM MDT. STATE HWY 28 MILE MARKER 120 AROUND 140 PM MDT. EDEN AROUND 145 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4225 10978 4190 10905 4159 10982 4170 11001 TIME...MOT...LOC 1906Z 217DEG 34KT 4173 10983 BRAUN
Special weather statement, May 28, 1:15 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 115 PM MDT WED MAY 28 2014 WYZ024-026>029-282100- FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- UPPER GREEN RIVER BASIN- 115 PM MDT WED MAY 28 2014 SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN WYOMING THIS AFTERNOON...MOVING TO THE NORTH NORTHEAST AT AROUND 40 MPH. THESE SHOWERS AND STORMS WILL PRODUCE LITTLE RAIN... OCCASIONAL LIGHTNING...AND VERY GUSTY ERRATIC WINDS TO 55 MPH. WYZ017>019-282100- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS- WIND RIVER BASIN- 115 PM MDT WED MAY 28 2014 SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN AND CENTRAL WYOMING THIS AFTERNOON...MOVING TO THE NORTH NORTHEAST AT AROUND 40 MPH. THESE SHOWERS AND STORMS WILL PRODUCE LITTLE RAIN... OCCASIONAL LIGHTNING...AND VERY GUSTY ERRATIC WINDS TO 55 MPH. JB
Special weather statement, May 28, 1:31 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT WED MAY 28 2014 WYZ014-015-017>019-282030- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 131 PM MDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 230 PM MDT... AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF GAS HILLS RD MILE MARKER 30 TO 16 MILES SOUTH OF U.S. HWY 287 MILE MARKER 50...AND MOVING NORTHEAST AT 35 MPH. THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... GAS HILLS RD MILE MARKER 30 AND SWEETWATER STATION AROUND 155 PM MDT. CROOKS GAP AND U.S. HWY 287 MILE MARKER 40 AROUND 200 PM MDT. ICE SLOUGH AROUND 205 PM MDT. U.S. HWY 287 MILE MARKER 30 AROUND 210 PM MDT. JEFFREY CITY AROUND 215 PM MDT. U.S. HWY 287 MILE MARKER 20 AROUND 220 PM MDT. CASTLE GARDENS AROUND 230 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10752 4232 10771 4231 10882 4328 10871 TIME...MOT...LOC 1931Z 224DEG 27KT 4290 10789 4242 10838 BRAUN
Special weather statement, May 28, 1:33 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 133 PM MDT WED MAY 28 2014 WYZ024-026>029-282100- FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- UPPER GREEN RIVER BASIN- 133 PM MDT WED MAY 28 2014 SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN WYOMING THIS AFTERNOON...MOVING TO THE NORTH NORTHEAST AT AROUND 40 MPH. THESE SHOWERS AND STORMS WILL PRODUCE LITTLE RAIN... OCCASIONAL LIGHTNING...AND VERY GUSTY ERRATIC WINDS TO 55 MPH. WYZ017>020-022-282100- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS-WIND RIVER BASIN- 133 PM MDT WED MAY 28 2014 SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN AND CENTRAL WYOMING THIS AFTERNOON...MOVING TO THE NORTH NORTHEAST AT AROUND 40 MPH. THESE SHOWERS AND STORMS WILL PRODUCE LITTLE RAIN... OCCASIONAL LIGHTNING...AND VERY GUSTY ERRATIC WINDS TO 55 MPH. JB
Special weather statement, May 28, 1:43 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MDT WED MAY 28 2014 WYZ014-025-026-282030- UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY- 143 PM MDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE COUNTY UNTIL 230 PM MDT... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JONAH FIELD...OR 23 MILES EAST OF BIG PINEY...MOVING NORTHEAST AT 35 MPH. THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HWY JCT 191 AND 351 AND U.S. HWY 191 MILE MARKER 80 AROUND 155 PM MDT. BIG SANDY AROUND 205 PM MDT. STATE HWY 353 MILE MARKER 10 AROUND 210 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4301 10955 4271 10918 4237 10962 4247 10982 TIME...MOT...LOC 1943Z 213DEG 30KT 4250 10965 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:36 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 27, 7:24 PM MDT | Special Weather Statement | RIW | Johnson | 36 min |
| May 27, 8:19 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 27, 8:58 PM MDT | Special Weather Statement | RIW | Johnson | 62 min |
| May 27, 9:16 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 59 min |
| May 28, 11:47 AM MDT | Areal Flood Warning | RIW | Big Horn, Washakie | 57 hr |
| May 28, 1:05 PM MDT | Special Weather Statement | RIW | 40 min | |
| May 28, 1:31 PM MDT | Special Weather Statement | RIW | Fremont | 59 min |
| May 28, 1:43 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| May 28, 2:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| May 28, 2:42 PM MDT | Special Weather Statement | RIW | Johnson | 48 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more | 59 min |
| May 28, 3:20 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| May 28, 3:41 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| May 28, 3:50 PM MDT | Special Weather Statement | RIW | Washakie | 40 min |
| May 28, 3:58 PM MDT | Special Weather Statement | RIW | Natrona | 47 min |
| May 28, 4:09 PM MDT | Special Weather Statement | RIW | Sheridan | 21 min |
| May 28, 4:16 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| May 28, 4:32 PM MDT | Special Weather Statement | RIW | Fremont | 58 min |
| May 28, 4:34 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 28, 5:00 PM MDT | Special Weather Statement | RIW | Johnson | 15 min |
| May 28, 5:06 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 54 min |
| May 28, 5:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| May 28, 5:31 PM MDT | Special Weather Statement | RIW | Sublette | 44 min |
| May 28, 5:52 PM MDT | Special Weather Statement | RIW | 53 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.